# SDR CA141009007

- Difficulty date: October 8, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 9,618 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic Line
- Part number: 169580011165
- Condition: Failed
- Location: Hydraulic Sys
- Part time: 9,851 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, E
- Precautionary procedure: A

## Discrepancy

(CAN) IN NORMAL FLIGHT WITH GEAR RETRACTED, FLIGHT CREW FELT LANDING GEAR DROP AND SAW 3 GREEN GEAR LIGHTS.  EXTRACT FROM PILOT REPORT BELOW.  Ï¿½SECOND FLIGHT OF DAY. AT 7000 ASL , AFTER COMPLETION OF AIR EXERCISES IN CRUISE FLIGHT, I NOTICED A SLIGHT BUFFET OF AIRCRAFT. I SCANNED THE INSTRUMENTS AND NOTICED THE GEAR WAS SELECTED UP AND 3 GREEN LIGHTS INDICATING WITH NO RED IN-TRANSIT LIGHT ILLUMINATED. I SUSPECTED A HYDRAULIC FAILURE, AND INSTRUCTED THE STUDENT TO HEAD BACK FOR A LANDING. WE PULLED THE HYDRAULIC PUMP MOTOR CIRCUIT BREAKER AND CONSULTED THE EMERGENCY EXTENSION PROCEDURE CHECKLIST AS A REFERENCEÏ¿½.  NORMAL LANDING WAS MADE. MAINTENANCE ATTENDED THE AIRCRAFT AND CONFIRMED GEAR DOWN AND LOCKED. FURTHER CHECKS FOUND THE GEAR UP ALUMINUM LINE P/N 169-580011-165 HAD FAILED AT THE FLARE AT THE HYDRAULIC POWERPACK FITTING, ALLOWING THE LINE TO RETRACT THROUGH THE SLEEVE. THE GEAR IS HELD UP BY HYDRAULIC PRESSURE ONLY SO ONCE THE LINE BROKE THE GEAR DROPPED AND THE PUMP STARTED AS THE GEAR WAS STILL SELECTED UP, AND BLEW ALL THE FLUID FROM THE POWERPACK. THE REMAINING FLARED FITTING ON THE POWERPACK WERE CHECKED WITH NO FAULTS.
